USMLE Forums banner

1 - 3 of 3 Posts

·
Registered
Joined
·
296 Posts
what i think

Can anybody explain the rationale of giving beta blockers during a tet spell?? :confused:
i am not sure! i checked it up maybe you give bb to reduce the contractility of the heart and hence right to left shunt across the vsd. the child assumes the squat to increase TPR and so reduce right to left shunt. so maybe its the same effect
 

·
Registered
Joined
·
11 Posts
tof cardio physio

beta blockers block beta 1 receptors on the heart, decreasing heart rate, and contractility.
During Tet spells (hyper cyanotic spell) acute changes occur near pulmonary valve in the infundibulum,leading to more rt ventricular outflow obstruction.
The pulmonary vascular resistance increases further. deoxygenated blood from RV flows more into the more welcoming systemic vasculature.(SVR:pVR is already lower than normal).
So the venous return has to be increased ,to increase the volume of blood pumped into the lungs..fill up the pulmonary capillary beds,increase oxygenation of blood.
beta 1 blockers will prolong the time in which blood can be oxygenated, so it helps tet spells?
and decreased contractility will decrease right to left shunt too?
 
1 - 3 of 3 Posts
Top